CSN Login
Members Online: 12

Anyone have advise/experience this?

JenK320
Posts: 5
Joined: Feb 2010

Hi everyone! I haven't been on the board since my mom was diagnosed in late February. Unfortunately, it has been a rough road through her chemo and radiation treatment plus I am pregnant. She has been hospitalized twice in the last 6 weeks and I have been running back and forth as well. She has stage IIIa (first we were told IIb).

Anyway, she got a feeding tube and has had every side effect from her chemo medications. Her chemo meds were Erbitux, Taxotere and Ciplatin. She finished her last dose of chemo on May 11 and her last dose of radition was on May 18th. She is unable to drink anything but water. All of her feedings are being done through the tube. She is extermely weak and has trouble getting up, walking, going up and down stairs, etc. In addition, she is on 2 heart medications (started after the feeding tube as her heartrate is irregular, all was checked and she has a healthy heart) and on supplements (potassium chloride, sodium chloride and magnesium oxide). In addition, she is taking zofran and morphine. She is now 3 weeks post chemo and 2 weeks post radition and she is still in a ton of pain despite the morphine and is still vomiting. She has vomited everyday since Sat. We don't know what it is and she still feels horrible and has a poor mental state. We have problems getting her out of bed.

I am sure each of you went through a down period and some likely worse than this. I just don't know what to do to help and not sure if anyone has any advise. She is supposed to have her follow-up PET and CT scans next week and then get the surgery scheduled. I am worried she is not going to be in the proper physical or mental state for the surgery. To top it off, my due date is 6/12. I really don't want her to miss out her first grandchild's birth. Any suggestions or experiences would be appreciated.

Thanks!

mmr19
Posts: 88
Joined: Feb 2010

Hi JenK320-
I know it's hard feeling so helpless when a loved one is so sick and in so much pain.
My husband (stage IVb) has also had a really rough time with his treatments, so I can sympathize with you. However for you to be so close to your due date, oh my, you certainly have alot to worry about.
Have you called your Mom's Dr? Seems they should offer some advice to give her relief. But I would be concerned also with dehydration if she has been vomiting for so many days.

My husband's chemo is Carboplatin and Taxotere every 3 weeks. I think that the Taxotere is pretty powerful stuff (Probably they all are)and was responsible for most of his discomfort according to the patient info on it. He missed his last(#6)dose five weeks ago because of problems and is now scheduled to receive it today. I'm worried because of his weakened state and how it will affect him now. His last dose was 8 weeks ago. We thought he would have been feeling alot better by now.

Sorry I don't have any advice other than to get ahold of your Mom's Dr and maybe get her in to see them. Nobody deserves to suffer so much. Maybe there are other things they could try to give her relief.

And don't forget to take care of yourself too. You have alot on your plate.

You and your Mom are in my prayers. I hope that she begins to feel better with each passing day so that she can enjoy the moment of her first grandchild!

Marta

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network